Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 59, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 27, 2008, 4:33 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2008, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 27, 2008, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBUF 272033 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 433 PM EDT WED AUG 27 2008 LOZ042-280000- /O.NEW.KBUF.SC.Y.0059.080827T2033Z-080828T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 433 PM EDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHEAST WINDS 15 TO 20 KNOTS WILL PRODUCE WAVES AROUND 4 FEET THROUGH EARLY EVENING. WINDS AND WAVES WILL SUBSIDE AS THE EVENING PROGRESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS WILL PRODUCE WAVES 4 FEET OR HIGHER. THIS WILL BE HAZARDOUS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APB
1 follow-up statement
527 WHUS71 KBUF 280004 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 804 PM EDT WED AUG 27 2008 LOZ042-280115- /O.EXP.KBUF.SC.Y.0059.000000T0000Z-080828T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 804 PM EDT WED AUG 27 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES ON LAKE ONTARIO HAVE SUBSIDED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 3:15 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 27, 3:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 315 PM EDT WED AUG 27 2008 .SYNOPSIS... MOISTURE FROM THE REMAINS OF FAY WILL BE DRAWN NORTHWARD INTO THE REGION LATE TONIGHT AND THURSDAY...BEFORE DISSIPATING THURSDAY NIGHT. A COLD FRONT WILL QUICKLY FOLLOW LATER FRIDAY WITH A RENEWED SHOWER AND ISOLATED THUNDERSTORM THREAT. HIGH PRESSURE WILL THEN GRADUALLY BUILD EASTWARD AND PROVIDE GLORIOUS WEATHER FOR THE LABOR DAY WEEKEND WITH CLEARING SKIES SATURDAY FOLLOWED BY FULL SUNSHINE SUNDAY AND LABOR DAY MONDAY ALONG WITH SEASONABLY WARM TEMPERATURES. && .NEAR TERM /THROUGH THURSDAY/... NORTHWARD PROGRESSION OF PRECIP OVER EASTERN OH AND EXTREME WESTERN PA IS SLOWING AND BEING SHUNTED OFF TO THE NORTHWEST LATE THIS AFTERNOON. NAM AND GFS STILL AT ODDS AS TO WHERE THE BULK OF THIS TROPICAL REMNANT PRECIP WILL END UP AS IT MOVES INTO WESTERN NY...BUT IS APPEARS MOST LIKELY THAT THE SOUTHWESTERN CORNER OF THE STATE WILL SEE SOME PRECIP LATE THIS EVENING AND THE WESTERN THIRD OF THE STATE WILL BE OVERSPREAD WITH LIGHT RAIN THURSDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY. GFS QPF LOOKED TOO AGGRESSIVE WITH NEARLY AN INCH TOTAL RAINFALL OVER THE SOUTHERN TIER TO THE MIDDLE GENESEE VALLEY BETWEEN 12Z AND 21Z...BUT THE OVERALL IDEA OF CONCENTRATING THE PRECIP IN THIS AREA LOOKS GOOD. SHAVED BACK ON THE GFS QPF WITH A BLEND OF GFS AND NAM QPF...AND BROUGHT LIKELY POPS NORTHWARD FROM THE SOUTHERN TIER TO MIDDLE GENESEE VALLEY WITH CHANCE POPS TO THE NORTHERN FINGER LAKES. BLOCKING HIGH PRESSURE SHOULD LIMIT THE NORTHEAST EXTENT OF THE PRECIP TO THE NORTHEASTERN FINGER LAKES WITH LITTLE OR NO CHANCE OF RAIN OVER THE EASTERN LAKE ONTARIO REGION. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... SOME LINGERING MOISTURE FROM REMAINS OF FAY WILL BE PRESENT THURS EVENING...MOST NOTABLY OVER UPPER GENESEE VALLEY AND FINGER LAKES...BUT THIS SHOULD TEND TO ERODE AS THE NIGHT WEARS ON. CLOUDS WILL LINGER INTO FRIDAY ALTHOUGH THE BULK OF THE DAY SHOULD BE DRY AS WE WILL BE BETWEEN SYSTEMS. ATTENTION THEN TURNS TO THE WEST AS A COLD FRONT WILL APPROACH AND CROSS THE AREA FRI NT. MODELS ARE IN GOOD AGREEMENT AND A FEW HOURS FASTER THAN IN EARLIER RUNS...WHICH BODES WELL FOR SATURDAY (SEE BELOW). IN THE MEANTIME...FRONT WILL NOT HAVE MUCH DYNAMICS OR INSTABILITY TO WORK WITH SO WILL LEAVE POPS IN HIGH CHC RANGE FOR ITS PASSAGE. SKIES MAY CLEAR TOWARD DAYBREAK SAT IN WEST. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ITS BEEN AWHILE SINCE WE FACED SUCH A LONG UNINTERRUPTED PERIOD OF FINE SUMMER WX (5 DAYS) AND TIMING LOOKS GREAT FOR THE HOLIDAY WEEKEND. THE ONLY POSSIBLE GLITCH WILL BE SATURDAY MORNING...BUT EVEN THAT OUTLOOK CONTINUES TO IMPROVE WITH FASTER TIMING OF COLD FRONTAL PASSAGE. FRONT LOOKS TO BE INTO ERN NY BY SAT MORNING BUT WE MAY HAVE SOME LINGERING CLOUD IN MORNING...ESPECIALLY EAST...BUT LOOK FOR INCREASING SUNSHINE AS THE DAY WEARS ON AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. AIRMASS IS NOT THAT COOL BEHIND THE FRONT AS 850 MB TEMPS ARE IN 12-14C RANGE SO TEMPS SHOULD REBOUND INTO SEASONABLE M-U 70S. THE REST OF THE LABOR DAY WEEKEND CONTINUES TO LOOKS LIKE A SOLID LOCK WITH MASSIVE HIGH PRESSURE CRESTING OVER THE GREAT LAKES REGION. LOOK FOR FULL SUNSHINE BOTH SUN AND MON WITH 850 MB TEMPS OF 13-14C SUPPORTING NR 80 SUN AND L80S MON. HIGH SLIDES OFF TO OUR EAST TUES AND WED WITH STRONG UPPER RIDGE HOLDING CLOSE... STILL DRY...SUNNY AND EVEN WARMER WITH 850 MB TEMPS OF 16-17C SUPPORTING M-U 80S. ENJOY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR THROUGH THIS EVENING AND MUCH OF THE NIGHT...THEN PRECIP MOVING UP ACROSS THE SOUTHERN TIER LATE OVERNIGHT AND ACROSS THE REST OF THE WESTERN THIRD OF THE STATE ON THURSDAY MORNING. EXPECT VFR CONDITIONS TO PREVAIL EVEN WITHIN THE BROAD AREA OF PRECIP...WITH THE EXCEPTION OF MVFR CIGS AND VSBYS ACROSS THE SOUTHERN TIER COUNTIES FOR MUCH OF THE DAY ON THURSDAY. OUTLOOK... THURSDAY...AREAS OF MVFR POSSIBLE WITH RAIN...MAINLY ACROSS THE SOUTHERN TIER...OTHERWISE VFR. FRIDAY...VFR. CHC OF SHWRS/TSTMS. SATURDAY...MAINLY VFR. CHC SHWRS/TSTMS EAST OF LAKE ONTARIO THROUGH 18Z. SUNDAY...VFR. MONDAY...VFR && .MARINE... NO HEADLINES EXPECTED THROUGH EARLY NEXT WEEK. EAST TO SOUTHEAST WINDS UNDER 15 KNOTS WILL PERSIST THROUGH THURSDAY...THEN GRADUALLY VEERING TO SOUTH FRIDAY. WINDS WILL SHIFT TO WESTERLY SATURDAY AND FRESHEN UP FOLLOWING A COLD FRONT. THEYLL LIGHTEN UP AGAIN SUNDAY INTO EARLY NEXT WEEK...AND REMAIN WELL BELOW SMALL CRAFT THRESHOLDS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...WCH SHORT TERM...SFM LONG TERM...SFM AVIATION...WCH MARINE...SFM/WCH
Hazardous weather outlook, Aug 27, 5:47 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 547 AM EDT WED AUG 27 2008 NYZ001>008-010>014-019>021-085-281000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 547 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-281000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 547 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.